Algebra & Number Theory

Twisted Bhargava cubes

Wee Gan and Gordan Savin

Full-text: Open access

Abstract

In his reinterpretation of Gauss’s composition law for binary quadratic forms, Bhargava determined the integral orbits of a prehomogeneous vector space which arises naturally in the structure theory of the split group Spin8. We consider a twisted version of this prehomogeneous vector space which arises in quasisplit Spin8E, where E is an étale cubic algebra over a field F. We classify the generic orbits over F by twisted composition F-algebras of E-dimension 2.

Article information

Source
Algebra Number Theory, Volume 8, Number 8 (2014), 1913-1957.

Dates
Received: 24 February 2014
Revised: 23 July 2014
Accepted: 26 July 2014
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513730287

Digital Object Identifier
doi:10.2140/ant.2014.8.1913

Mathematical Reviews number (MathSciNet)
MR3285619

Zentralblatt MATH identifier
1321.11119

Subjects
Primary: 11S90: Prehomogeneous vector spaces
Secondary: 17A75: Composition algebras 17C40: Exceptional Jordan structures

Keywords
Bhargava's cubes twisted composition algebras

Citation

Gan, Wee; Savin, Gordan. Twisted Bhargava cubes. Algebra Number Theory 8 (2014), no. 8, 1913--1957. doi:10.2140/ant.2014.8.1913. https://projecteuclid.org/euclid.ant/1513730287


Export citation

References

  • M. Bhargava, “Higher composition laws, I: A new view on Gauss composition, and quadratic generalizations”, Ann. of Math. $(2)$ 159:1 (2004), 217–250.
  • M. Bhargava, “Higher composition laws, II: On cubic analogues of Gauss composition”, Ann. of Math. $(2)$ 159:2 (2004), 865–886.
  • M. Bhargava, “Higher composition laws, III: The parametrization of quartic rings”, Ann. of Math. $(2)$ 159:3 (2004), 1329–1360.
  • W. T. Gan, B. Gross, and G. Savin, “Fourier coefficients of modular forms on $G\sb 2$”, Duke Math. J. 115:1 (2002), 105–169.
  • M.-A. Knus, A. Merkurjev, M. Rost, and J.-P. Tignol, The book of involutions, American Mathematical Society Colloquium Publications 44, Amer. Math. Soc., Providence, RI, 1998.
  • minus2pt J.-P. Serre, Galois cohomology, Springer, Berlin, 2002.
  • T. A. Springer and F. D. Veldkamp, Octonions, Jordan algebras and exceptional groups, Springer, Berlin, 2000.